i know the antibiotic cipro (ciprofloxacin) has horror stories of its own, but i've taken it several times since it came on the market in 1987 and have not had problems. however today for the first time i noticed that it is contraindicated with the use of duloxetine. right there in the lit that comes with the 'scrip! doesn't say why. although i am no longer on cymbalta and haven't been for over 15 months - i had taken cipro a couple times when i was on it between 2004-2014. either my doc and the pharmacy didn't notice (wow that sucks!) or it hadn't yet been determined they don't play well together until recently. just thought i'd pass that info a long for those considering tapering or in the midst of it.
Duloxetine And Cipro
Posted 30 August 2015 - 12:15 PM
Posted 30 August 2015 - 01:50 PM
I will see what I can find out later brzghoff. I know that Clindamycin is never to be given to a patient suffering from anxiety as it can cause severe panic attacks.
Posted 30 August 2015 - 02:25 PM
The article was from 2012 I think...titled "First Report" .... Who knows how many folks have suffered from this combo, but it never got reported ... Growl...
Posted 30 August 2015 - 02:55 PM
Interactions between your selected drugs
ciprofloxacin ↔ duloxetine
Applies to: Cipro (ciprofloxacin), Cymbalta (duloxetine)
Using DULoxetine together with ciprofloxacin is not recommended. Ciprofloxacin can significantly increase the blood levels of DULoxetine and increase the risk of serious side effects, especially a condition called serotonin syndrome. Call your doctor immediately if you experience confusion, agitation, hallucinations, blurred vision, fast heartbeat, excessive sweating, fever, shivering, tremor, restlessness, weakness, overactive reflexes, loss of coordination, fainting, abdominal cramping, nausea, vomiting, and/or diarrhea during treatment with DULoxetine. You should also avoid activities requiring mental alertness such as driving or operating machinery until you know how DULoxetine affects you. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Posted 30 August 2015 - 04:29 PM
thanks for the footwork on this. i was aware that there are reports of side effects, everything from tendon injury to anxiety, as a result of cipro but i never understood how something designed to kill bacteria can be responsible for such a wide range of seemingly unrelated conditions.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users